0
RESEARCH PAPERS

Similarity Solutions for Plane and Radial Jets Using a k-ε Turbulence Model

[+] Author and Article Information
A. J. Paullay

Department of Mathematics and Computer Science, Bronx Community College, City University of New York, Bronx, N.Y.

R. E. Melnik, A. Rubel, S. Rudman, M. J. Siclari

Research and Development Center, Grumman Aerospace Corporation, Bethpage, N.Y. 11714

J. Fluids Eng 107(1), 79-85 (Mar 01, 1985) (7 pages) doi:10.1115/1.3242445 History: Received June 27, 1982; Online October 26, 2009

Abstract

When the eddy viscosity is defined by the standard k-ε turbulence model, the equations governing self-similar incompressible plane and radial jets have a solution that is not analytic at the jet edge. A transformation that stretches the similarity variable simplifies the defining set of ordinary differential equations and makes them amenable to efficient numerical integration. Highly resolved solutions for the velocity, turbulent kinetic energy and dissipation rate profiles are tabulated and entrainment, velocity decay rate and growth rate are determined. The growth rate differs by 6 percent from a parabolic marching asymptotic solution to the full partial differential equations.

Copyright © 1985 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In